Alert archive / Idaho / Tornado Warnings in 2025
Tornado Warning 1, NWS Pocatello, ID
NWS Pocatello, ID issued this tornado warning at Jun 11, 2025, 2:42 PM MDT for Bannock County, Oneida County, Power County, Idaho. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2025, 2:42 PM MDT (20:42 UTC)
- Expired
- Jun 11, 2025, 3:15 PM MDT
- In force
- 33 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.75 in
Counties Bannock County, ID, Oneida County, ID, Power County, ID
The radar
The Pocatello radar (KSFX), 93 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 3:10 PM MDT | TSTM WND GST 47 | 15 Ne Holbrook, ID | Jensen Pass PacfiCorp mesonet. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 8.7 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 50 J/kg
- Mixed-layer CIN
- -331 J/kg
- Mixed-layer LCL
- 3047 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
454
WFUS55 KPIH 112042
TORPIH
IDC005-071-077-112115-
/O.NEW.KPIH.TO.W.0001.250611T2042Z-250611T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Pocatello ID
242 PM MDT Wed Jun 11 2025
The National Weather Service in Pocatello has issued a
* Tornado Warning for...
Central Oneida County in southeastern Idaho...
South central Bannock County in southeastern Idaho...
Southeastern Power County in southeastern Idaho...
* Until 315 PM MDT.
* At 242 PM MDT, a severe thunderstorm capable of producing a tornado
was located 12 miles northeast of Juniper, or 20 miles north of
Snowville, moving east at 40 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
central Oneida, south central Bannock and southeastern Power
Counties, including the following locations... Daniels Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4218 11287 4233 11290 4247 11235 4219 11230
TIME...MOT...LOC 2042Z 256DEG 35KT 4227 11278
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
$$
DMH2 follow-up statements
660
WWUS55 KPIH 112105
SVSPIH
Severe Weather Statement
National Weather Service Pocatello ID
305 PM MDT Wed Jun 11 2025
IDC005-071-077-112115-
/O.CON.KPIH.TO.W.0001.000000T0000Z-250611T2115Z/
Oneida ID-Bannock ID-Power ID-
305 PM MDT Wed Jun 11 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 315 PM MDT FOR CENTRAL
ONEIDA...SOUTH CENTRAL BANNOCK AND SOUTHEASTERN POWER COUNTIES...
At 305 PM MDT, a severe thunderstorm capable of producing a tornado
was located 11 miles north of Holbrook Summit, or 15 miles northwest
of Malad, moving east at 40 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Daniels Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4219 11263 4238 11271 4247 11235 4219 11230
TIME...MOT...LOC 2105Z 256DEG 35KT 4232 11249
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
$$
DMH844 WWUS55 KPIH 112115 SVSPIH Severe Weather Statement National Weather Service Pocatello ID 315 PM MDT Wed Jun 11 2025 IDC005-071-077-112124- /O.EXP.KPIH.TO.W.0001.000000T0000Z-250611T2115Z/ Oneida ID-Bannock ID-Power ID- 315 PM MDT Wed Jun 11 2025 ...THE TORNADO WARNING FOR CENTRAL ONEIDA...SOUTH CENTRAL BANNOCK AND SOUTHEASTERN POWER COUNTIES WILL EXPIRE AT 315 PM MDT... The tornadic thunderstorm which prompted the warning has moved out of the warned area. Therefore, the warning will be allowed to expire. However, small hail is still possible with this thunderstorm. A Severe Thunderstorm Watch remains in effect until 900 PM MDT for southeastern Idaho. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service Pocatello. Remember, a Tornado Warning still remains in effect for Southwestern Caribou County, Northeastern Oneida County, Southeastern Bannock County, Southeastern Power County, and Northwestern Franklin County. && LAT...LON 4219 11263 4238 11271 4247 11235 4219 11230 TIME...MOT...LOC 2114Z 256DEG 35KT 4234 11240 $$ DMH
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this tornado warning went out at Jun 11, 12:50 PM MDT, 1 hour 52 minutes earlier. Its key messages:
- Marginal risk for severe storms today.
- Isolated thunderstorms Thursday afternoon.
- Flash flood watch over Wapiti burn scar in Custer County this afternoon and evening.
Area forecast discussion, Jun 11, 12:50 PM MDT, 1 hour 52 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 1250 PM MDT Wed Jun 11 2025 .KEY MESSAGES... - Marginal risk for severe storms today. - Isolated thunderstorms Thursday afternoon. - Flash flood watch over Wapiti burn scar in Custer County this afternoon and evening. && .SHORT TERM /THROUGH THURSDAY NIGHT/... Issued at 1238 PM MDT Wed Jun 11 2025 Upper level short wave trof continued to progress east through Idaho this afternoon. Is kicking off fairly widespread showers and thunderstorms with likely the most widespread at trof passage from 2 pm through 6 pm. After 6 pm should be mainly limited to eastern mountains with the main threat wind gusts over 40 mph and small hail. There is a chance for an isolated severe storm and area remains in a marginal risk. Lows tonight in the 40s and 50s. Expect thunderstorm redevelopment Thursday afternoon but not nearly as widespread as today and mainly limited to the mountains. Coverage mainly isolated throughout the day. Highs Thursday in the 70s mountains and 80s valleys. Lows Thursday night in the 40s and 50s. && .LONG TERM /FRIDAY THROUGH TUESDAY/... Issued at 1238 PM MDT Wed Jun 11 2025 The upper level ridge at the end of the near term forecast continues to block lows to the north through the weekend. On Mon, there is a 28 percent chance of the upper level ridge beginning to break down, but 72 percent chance the ridge is still in place. A flatter flow develops on Tue for the majority of solutions, with a 12 percent chance of an open wave being directly overhead. The flat flow continues to be the majority solution, which could lead to light showers and thunderstorms. On either end of the solution spectrum, there is a slightly less than 15 percent risk of that upper level trough still lingering and similarly for a new upper level ridge to build into forecast area. The southerly airflow ahead of the potential trough on Mon will make that day the warmest of the period. Temperatures are in the middle to upper 80s with some small areas reaching 90 deg F at the lower elevations, and upper 70s to lower 80s in the central Idaho mountains. The flatter flow should provide some cloudiness starting Tue to take the edge off temperatures, by 1 to 4 deg F. by Wed it appears the preponderance of the solutions is to return to warming. With the zonal flow period on Tue-Wed, would expect breezy to windy conditions possible, mainly on ridges and in the eastern Magic Valley and lower Snake River plain. && .AVIATION /18Z TAFS THROUGH 18Z THURSDAY/... Issued at 1200 PM MDT Wed Jun 11 2025 TSRA probabilities for the afternoon have increased to the point where PROB30 groups are useful. -SHRA has gone nearly categorical for some this afternoon. By 11/22Z, skies will start to clear from west to east, so first is KBYI, then KSUN, KPIH, KIDA, then KDIJ by 12/03Z. Skies for most will be literally clear, with another feature generating clouds late tonight. KIDA also has a risk of getting some clouds below 2500ft AGL. Wind will be moderately strong in thunderstorms, with gusts to 35KT-40KT. Precipitation has the potential to be moderate to heavy at times, with Precipitable Water as high an inch in the KPIH/KIDA area. Expecting a return of TSRA on Thu afternoon, but no risk of severe TS. && .FIRE WEATHER... Issued at 1256 AM MDT Wed Jun 11 2025 A strong system/trough will move through the area today bringing widespread showers and scattered thunderstorms late this morning into the early evening. Moderate to strong outflows and moderate to large hail are expected with thunderstorms. Also, expect moderate to heavy brief rainfall with thunderstorms. Isolated flooding is possible, especially for the Wapiti burn scar north of Stanley. Temperatures will drop 4 to 8 degrees (70s to 80s) today and Thursday compared to yesterday but temperatures will still be above normal. Isolated thunderstorms are expected Thursday as well. The area begins to dry out again towards the end of the week and into the weekend with temperatures rising back to the 80s and 90s by the weekend. && .PIH WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 9 PM MDT this evening for IDZ072. && SHORT TERM...GK LONG TERM...Messick AVIATION...Messick FIRE WEATHER...TW
In the hours before
Special weather statement, Jun 11, 1:05 PM MDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Pocatello ID
105 PM MDT Wed Jun 11 2025
IDZ051-054-055-111945-
Eastern Magic Valley ID-Shoshone/Lava Beds ID-
Lower Snake River Plain ID-
105 PM MDT Wed Jun 11 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN BLAINE...
SOUTHEASTERN LINCOLN...NORTHWESTERN POWER...SOUTHWESTERN BINGHAM...
NORTHERN CASSIA AND SOUTHERN MINIDOKA COUNTIES THROUGH 145 PM MDT...
At 105 PM MDT, Doppler radar was tracking a strong thunderstorm near
Rupert, moving northeast at 55 mph.
HAZARD...Wind gusts in excess of 45 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible.
Locations impacted include...
Rupert, Lake Walcott, Minidoka, Acequia, Bear Trap Airport, and Pilar
Butte.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
If on or near Lake Walcott, get out of the water and move indoors or
inside a vehicle. Strong winds will create rough chop.
Remember, lightning can strike out to 10 miles from the parent
thunderstorm. If you can hear thunder, you are close enough to be
struck by lightning. Move to safe shelter now! Do not be caught on
the water in a thunderstorm.
&&
LAT...LON 4254 11366 4273 11383 4319 11327 4274 11291
TIME...MOT...LOC 1905Z 229DEG 46KT 4268 11361
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...45 MPH
DMHSpecial weather statement, Jun 11, 1:35 PM MDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Pocatello ID
135 PM MDT Wed Jun 11 2025
IDZ056-057-112015-
Raft River Region ID-Southern Hills/Albion Mountains ID-
135 PM MDT Wed Jun 11 2025
...A STRONG THUNDERSTORM WILL IMPACT WESTERN ONEIDA AND SOUTHEASTERN
CASSIA COUNTIES THROUGH 215 PM MDT...
At 135 PM MDT, Doppler radar was tracking a strong thunderstorm over
Almo, or 17 miles east of Oakley Reservoir, moving northeast at 35
mph.
HAZARD...Wind gusts in excess of 45 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible.
Locations impacted include...
Malta, Almo, Bridge, and City Of Rocks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4199 11363 4211 11374 4245 11328 4214 11298
4199 11349
TIME...MOT...LOC 1935Z 234DEG 31KT 4209 11361
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...45 MPH
DMHSpecial weather statement, Jun 11, 1:37 PM MDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Pocatello ID
137 PM MDT Wed Jun 11 2025
IDZ054-055-112015-
Eastern Magic Valley ID-Lower Snake River Plain ID-
137 PM MDT Wed Jun 11 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN BLAINE...
NORTHWESTERN BANNOCK...NORTHERN POWER AND SOUTHWESTERN BINGHAM
COUNTIES THROUGH 215 PM MDT...
At 137 PM MDT, Doppler radar was tracking a strong thunderstorm 15
miles northwest of Neeley, moving northeast at 50 mph.
HAZARD...Wind gusts in excess of 35 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible.
Locations impacted include...
American Falls Reservoir, Chubbuck, Aberdeen, Springfield, Pocatello
Airport, Sterling, and Pilar Butte.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
If on or near American Falls Reservoir, get out of the water and
move indoors or inside a vehicle. Strong winds will create rough
chop. Remember, lightning can strike out to 10 miles from the parent
thunderstorm. If you can hear thunder, you are close enough to be
struck by lightning. Move to safe shelter now! Do not be caught on
the water in a thunderstorm.
&&
LAT...LON 4271 11317 4289 11331 4328 11274 4291 11249
TIME...MOT...LOC 1937Z 240DEG 44KT 4285 11316
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...35 MPH
DMHLocal storm report, Jun 11, 2:21 PM MDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service Pocatello ID
221 PM MDT Wed Jun 11 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM Hail 1 SSE Pocatello Airport 42.91N 112.59W
06/11/2025 M1.25 Inch Power ID NWS Employee
Observed at WFO Pocatello.
&&The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 1:05 PM MDT | Special Weather Statement | PIH | Minidoka | 40 min |
| Jun 11, 1:35 PM MDT | Special Weather Statement | PIH | Cassia | 40 min |
| Jun 11, 1:37 PM MDT | Special Weather Statement | PIH | Power | 38 min |
| Jun 11, 1:53 PM MDT | Severe Thunderstorm Warning | PIH | Cassia, Oneida | 37 min |
| Jun 11, 2:15 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham, Caribou, Power | 45 min |
| Jun 11, 2:24 PM MDT | Severe Thunderstorm Warning | PIH | Cassia, Oneida, Power | 51 min |
| Jun 11, 2:53 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham, Bonneville, Caribou | 37 min |
| Jun 11, 3:04 PM MDT | Special Weather Statement | PIH | Custer | 41 min |
| Jun 11, 3:12 PM MDT | Tornado Warning | PIH | Bannock, Caribou, Franklin, Oneida, Power | 33 min |
| Jun 11, 3:13 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Bonneville, Caribou | 47 min |
| Jun 11, 3:14 PM MDT | Severe Thunderstorm Warning | PIH | Custer | 46 min |
| Jun 11, 3:41 PM MDT | Special Weather Statement | PIH | Blaine | 49 min |
| Jun 11, 3:43 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Caribou, Franklin | 47 min |
| Jun 11, 4:04 PM MDT | Tornado Warning | PIH | Bonneville, Caribou | 11 min |
| Jun 11, 4:39 PM MDT | Special Weather Statement | PIH | Butte | 51 min |
| Jun 11, 5:49 PM MDT | Special Weather Statement | PIH | Clark | 26 min |
Nearby
Tornado Warnings in Idaho, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.